Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Feb 25, 2000, 9:45 AM CST for Henry County, Johnson County, Pettis County, Missouri. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 25, 2000, 9:45 AM CST (15:45 UTC)
- Expired
- Feb 25, 2000, 10:30 AM CST
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 9:58 AM CST | Thunderstorm Wind 63 M | (Szl)Whiteman Afb, MO | |
| Feb 25, 10:10 AM CST | Thunderstorm Wind | Dresden, MO | |
| Feb 25, 10:25 AM CST | Thunderstorm Wind | Houstonia, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 251546
SVRMCI
MOC083-101-159-251630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 AM CST FRI FEB 25 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HENRY COUNTY IN MISSOURI
EASTERN JOHNSON COUNTY IN MISSOURI
PETTIS COUNTY IN MISSOURI
* UNTIL 1030 AM CST
* AT 945 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
FAYETTEVILLE TO SHAWNEE MOUND TO 4 MILES SOUTH OF CLINTON...MOVING
NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CALHOUN AT 950 AM CST
KNOB NOSTER AT 955 AM CST
WINDSOR AT 1000 AM CST
GREEN RIDGE AT 1005 AM CST
DRESDEN AT 1010 AM CST
HUGHESVILLE AT 1015 AM CST
.
EXTREMELY DAMAGING...HURRICANE FORCE WINDS OF 80 MPH...CAN BE
EXPECTED WITH THIS STORM. MOVE INDOORS...TO A CENTER LOCATION ON THE
LOWEST FLOOR OF A BUILDING OR HOME. STAY AWAY FROM WINDOWS!
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
LAT...LON 3893 9383 3850 9382 3821 9382 3856 9310
3881 9310 3892 9310
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:15 AM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Feb 25, 3:15 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 AM CST FRI FEB 25 2000 ACTIVE WX DAY EXPECTED AS WINTERTIME DYNAMICS ACT UPON SPRINGTIME AIR MASS. WILL DISCUSS CONVECTIVE CONCERNS SHORTLY...BUT FIRST WILL ADDRESS NEED FOR WIND ADVY. MODELS SHOW 60 KT 850 WINDS THIS AFTERNOON OVER SRN ZONES. SEEMS REASONABLE WITH NCNTRL OK PROFILER ALREADY SHOWING 65 KTS THIS MORNING. THAT KIND OF WIND SPEED OFF THE DECK MAKES ME NERVOUS...BUT THERE ARE SEVERAL REASONS WISH TO HOLD OFF ON WIND ADVY ATTM. FIRST...CONVECTIVE DEBRIS AND PSBLTY OF PCPN SHOULD LIMIT MIXING SOMEWHAT. SECOND...HAVE SEEN THIS TYPE SETUP BEFORE...IMPRESSIVE SRLY LLJ DURING DAY...AND SFC WINDS NEVER RESPOND QUIT LIKE ONE MIGHT EXPECT W/O GOOD SUNSHINE. THIRD...ANTICIPATE CONVECTIVE WATCHES FOR AT LEAST PORTION OF AREA...SO KEEPING THINGS SIMPLE PROBABLY NOT A BAD IDEA. NOW FOR THE CONVECTION. SPC MDT RISK LOOKS REASONABLE. TSRA ALL BUT A CERTAINTY...SEVERITY AND ACTUAL EVOLUTION OF SCENARIO TOUGHER TO FIGURE. CURRENT THINKING IS THAT RAPDILY DEVELOPING WAA WING WILL LIFT NORTH AS LINEAR TSRA OVER KS MARCHES NE. KS LINE MAY MISS ALL BUT NW THIRD OF CWA AS WE WAIT FOR COMPLEX OVER WRN OK TO MOVE NE. THINK BEST SVR THREAT WILL BE WITH THIS ROUND. IF WAA WING LIFTS OUT FAST ENOUGH...AND KS CONVECTION DOESN'T DEBRIS SKY UP TOO BAD...SRN/SERN ZONES MAY HEAT UP PRETTY WELL. CURRENTLY FIGURING 1000-1500 J/KG CAPE AVAILABLE TO AFTERNOON STORMS. SOME LOW LEVEL TURNING IN WINDS...THOUGH MAYBE NOT THE BEST BALANCE BETWEEN SHEAR AND INSTABILITY. BIGGEST CONCERN IS DMGG WINDS AND WILL HIT THIS HARDEST IN HWO...ESPECIALLY GIVEN LIKELIHOOD OF CONVECTIVELY MIXING DOWN 60 KT LLJ. AT ANY RATE...MOST ZONES WILL HAVE MENTION OF SVR. WILL HAVE TO MAINTAIN CHC FOR SHRA/TSRA THIS EVENING AND MAYBE ALL NIGHT FOR ERN ZONES AS DRY LINE STILL WEST OF CWA AT 00Z AND DOESN'T CLEAR CWA UNTIL PROBABLY JUST BEFORE 12Z SAT. NOT OVERLY EXCITED ABOUT PCPN THREAT ON SAT...BUT WRAP-AROUND MOISTURE AND COLD TEMPS ALF MAY GEN A FEW SHRA. CONSIDERED REMOVING...BUT WILL LET DAY CREW TAKE A CLOSER LOOK AT IT. TPEMPS PRETTY TRICKY GIVEN DYNAMIC SITUATION. FWC APPEARS TOO COOL ALMOST ACROSS THE BOARD...APPARENTLY IT STILL THINKS IT IS FEBRUARY. WARMER FAN NUMBERS STRONGLY PREFERRED. .EAX...NONE JM
In the hours before
Special weather statement, Feb 25, 6:00 AM CST, 3 hours 45 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CST FRI FEB 25 2000 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... FORECAST: A LARGE AREA OF THUNDERSTORMS MOVING NORTHEAST FROM SOUTH CENTRAL KANSAS WILL ARRIVE IN EXTREME EASTERN KANSAS AND WESTERN MISSOURI SHORTLY AFTER SUNRISE. A FEW OF THESE STORMS MAY BE ON THE STRONG SIDE WITH WIND GUSTS UP TO 50 MPH POSSIBLE. LATER THIS AFTERNOON AND INTO EARLY EVENING...ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP OVER EASTERN KANSAS AND WESTERN MISSOURI. SOME OF THESE STORMS MAY BECOME SEVERE AS THEY TRACK NORTHEAST ACROSS THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS. THE AREA THAT APPEARS TO STAND THE GREATEST CHANCE FOR SEVERE WEATHER IS SOUTH AND EAST OF A LINE FROM ROUGHLY BUTLER TO MACON MISSOURI. THE THUNDERSTORMS SHOULD COME TO AN END BY MIDNIGHT. IN ADDITION...SOUTH WINDS WILL GUST UP TO 40 MPH THIS AFTERNOON. DISCUSSION: A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE CENTRAL ROCKIES INTO THE NORTHERN PLAINS BY TONIGHT. STRONG WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO TRANSPORT WARM AND UNSTABLE AIR INTO THE AREA. BY THIS AFTERNOON...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAYC HELP MIX SOME OF THE STRONG WINDS ALOFT DOWN TO THE SURFACE. A DRY LINE WILL MOVE THROUGH THE AREA TONIGHT...ENDING THE CHANCE FOR THUNDERSTORMS. JM
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.